Alert archive / Texas / Tornado Warnings in 2014
Tornado Warning 3, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Apr 6, 2014, 7:14 PM CDT for Crockett County, Irion County, Schleicher County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2014, 7:14 PM CDT (00:14 UTC)
- Expired
- Apr 6, 2014, 7:45 PM CDT
- In force
- 31 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
Counties Crockett County, TX, Irion County, TX, Schleicher County, TX
The radar
The San Angelo radar (KSJT), 57 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2282 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
562
WFUS54 KSJT 070014
TORSJT
TXC105-235-413-070045-
/O.NEW.KSJT.TO.W.0003.140407T0014Z-140407T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
714 PM CDT SUN APR 6 2014
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN CROCKETT COUNTY IN WEST CENTRAL TEXAS...
SOUTH CENTRAL IRION COUNTY IN WEST CENTRAL TEXAS...
NORTHWESTERN SCHLEICHER COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 745 PM CDT
* AT 708 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED NEAR BARNHART...AND MOVING SOUTHEAST AT 30 MPH.
HAZARD...TORNADO AND GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
* THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN
CROCKETT...NORTHWESTERN SCHLEICHER AND SOUTH CENTRAL IRION
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3104 10070 3082 10084 3106 10116 3110 10119
3120 10114
TIME...MOT...LOC 0014Z 298DEG 28KT 3107 10108
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
181 follow-up statement
726
WWUS54 KSJT 070028
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
728 PM CDT SUN APR 6 2014
TXC105-235-413-070045-
/O.CON.KSJT.TO.W.0003.000000T0000Z-140407T0045Z/
CROCKETT TX-IRION TX-SCHLEICHER TX-
728 PM CDT SUN APR 6 2014
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN SCHLEICHER...
SOUTH CENTRAL IRION AND NORTHEASTERN CROCKETT COUNTIES UNTIL 745 PM
CDT...
AT 727 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 14 MILES SOUTHEAST OF BARNHART...AND MOVING SOUTHEAST AT
30 MPH.
HAZARD...TORNADO AND GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
LOCATIONS IMPACTED INCLUDE...
THE INTERSECTION OF US-190 AND RANCH ROAD 1828.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3107 10107 3116 10102 3104 10070 3082 10084
TIME...MOT...LOC 0028Z 298DEG 28KT 3102 10097
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Apr 6, 6:51 PM CDT, 23 minutes earlier.
Area forecast discussion, Apr 6, 6:51 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 651 PM CDT Sun Apr 6 2014 .AVIATION... /00Z TAFS/ The immediate concern at TAF initialization is the cluster of thunderstorms approaching KSJT. Carrying TSRA with wind gust to 25 KT between 0015Z and 0100Z...and may need to amend for stronger winds, reduced visibility or to add hail. Other showers and thunderstorms hav developed across our southern counties and will affect KSOA and KJCT between 00Z and 01Z. The convective activity should diminish after dark. Expect primarily VFR conditions early tonight, with a degradation to MVFR as low cloud ceilings develop overnight. On Monday, low cloud ceilings will lift during the morning, and probably prevail at KABI for a little longer than for the other TAF sites. Isolated to scattered showers and thunderstorms should develop by afternoon. Outside of convective activity this evening, winds will be generally light and variable tonight, becoming north at 5-10 KT on Monday. && .PREV DISCUSSION... /ISSUED 330 PM CDT SUN APR 6 2014/ SHORT TERM... (Tonight and Monday) An upper level trough is currently moving east across West Texas this afternoon. Currently, a few light showers are occurring across portions of the northern Concho Valley and the Big Country, with some light rain and drizzle across the Heartland. Mostly cloudy skies continue across the eastern half of the forecast area, while partial clearing is occurring across far western and southwest counties. Latest convective allowing guidance continues to develop scattered convection late this afternoon across the Concho Valley and North Edwards Plateau, with activity spreading east through early evening. This seems reasonable given increasing largescale ascent and an increase in instability per latest SPC meso analysis. Also seeing abundant cumulus and some developing convection beneath the upper trough over far southeast New Mexico and West Texas in association with colder temperatures aloft. For tonight, going with slight chance to chance POPS this evening, highest across the Big Country. will continue to mention isolated thunder this evening due to steep mid level lapse rates around 7 to 8 degrees C/KM. Some small hail and gusty winds will be possible with some of the stronger cells. Will keep the forecast dry after midnight as the upper level trough and associated lift moves east of the area. Skies will be mostly cloudy tonight with an increase in low clouds after midnight. Went slightly higher than MOS numbers for tonight due to expected cloud cover, with lows in the mid and upper 40s. For Monday, maintaining slight POPS as a shortwave drops southeast on the backside of the main upper level trough and moves across the area during the day. An isolated thunderstorm will be possible due to mid level instability as lapse rates remain steep. Small hail and gusty winds will be the main threat from any storms. Expect highs on Monday in the upper 60s and lower 70s. 24 LONG TERM... (Monday night through the coming weekend) By Monday night the upper level trough will be over east Texas with some lingering showers possible over our eastern tier of counties through Monday evening. Have thus kept a slight chance of showers and isolated thunderstorms through the evening hours generally east of a line from Throckmorton to Ballinger to Junction. Upper level ridging will build over the western CONUS through midweek keeping a northwest flow aloft over the forecast area. An upper level low pressure system moving across the northern tier of states will result in a flattening of upper flow aloft over our area by the end of the week. The GFS and ECMWF move an upper low over southern California early Saturday with the GFS bringing the upper low across central Texas by Sunday. The ECMWF on the other hand doesn't bring an upper low over our area until Tuesday. This disparity between the models creates an uncertainty as to the timing of any associated rainfall for the CWA. The GFS gives us a chance for rainfall beginning Sunday with the ECMWF a day latter. Given the continued inconsistency of the models, will not introduce rainfall at this time. Have kept a dry forecast through the coming weekend with mid to upper 70s on Tuesday warming into the 80s on Wednesday. Afternoon highs will remain in the 80s through the coming weekend. Morning lows will be in the 40s Tuesday and Wednesday, warming into the 50s and lower 60s into the weekend. 15 FIRE WEATHER... Cooler temperatures will continue into Monday with a chance for precipitation through the period. This will keep fire weather conditions low across the area as relative humidities remain above 30 percent. Elevated to near critical fire weather conditions will be possible by mid to late week as southerly winds increase and relative humidity values fall to 15 to 20 percent. 24 && .PRELIMINARY POINT TEMPS/POPS... Abilene 45 68 41 74 46 / 30 20 10 0 0 San Angelo 45 69 41 77 46 / 20 20 10 0 0 Junction 46 72 39 79 45 / 20 20 20 0 5 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 6, 2:10 PM CDT, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 210 PM CDT SUN APR 6 2014 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-071915- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 210 PM CDT SUN APR 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF WEST CENTRAL TEXAS THIS AFTERNOON AND EVENING. A FEW OF THE STORMS MAY PRODUCE SMALL HAIL...GUSTY WINDS...AND DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE WEST CENTRAL TEXAS ON MONDAY. A FEW OF THE STORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS. ANY THUNDERSTORM THAT DEVELOPS WILL BE CAPABLE OF DANGEROUS CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. 24
In the hours before
Special weather statement, Apr 6, 3:43 PM CDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
343 PM CDT SUN APR 6 2014
TXZ064-071-072-062130-
IRION TX-STERLING TX-TOM GREEN TX-
343 PM CDT SUN APR 6 2014
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT FOR
IRION...STERLING AND TOM GREEN COUNTIES...
POTENTIAL STORM HAZARDS INCLUDE...
DANGEROUS LIGHTNING
GUSTY WINDS AND HAIL
AT 338 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 21 MILES SOUTHWEST
OF STERLING CITY...OR ABOUT 19 MILES SOUTHEAST OF GARDEN CITY...
MOVING NORTHEAST AT 20 MPH.
NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES ARE OCCURRING!
POTENTIAL STORM IMPACTS INCLUDE...
FIRE IGNITED BY LIGHTNING...
LOCALIZED SHORT DURATION POWER OUTAGES...
LIGHTNING MAY CAUSE POSSIBLE INJURY OR DEATH TO PEOPLE REMAINING
OUTDOORS...
A FEW SMALL BROKEN TREE BRANCHES...
AN ISOLATED POWER OUTAGES POSSIBLE...
A FEW LOOSE OBJECTS TOPPLED...
HAZARDOUS DRIVING CONDITIONS AND POSSIBLE BLOWING DUST...
MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
THE STRONG THUNDERSTORM WILL BE NEAR...
STERLING CITY BY 430 PM CDT
LAT...LON 3179 10127 3198 10095 3153 10074 3141 10124
3148 10128
TIME...MOT...LOC 2043Z 242DEG 19KT 3168 10125Special weather statement, Apr 6, 5:37 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
537 PM CDT SUN APR 6 2014
TXZ064-071-072-062300-
IRION TX-STERLING TX-TOM GREEN TX-
537 PM CDT SUN APR 6 2014
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 600 PM CDT FOR
IRION...STERLING AND TOM GREEN COUNTIES...
POTENTIAL STORM HAZARDS INCLUDE...
GUSTY WINDS AND HAIL
AT 535 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 26 MILES WEST OF
ARDEN...OR ABOUT 23 MILES SOUTHWEST OF STERLING CITY...MOVING EAST AT
25 MPH.
POTENTIAL STORM IMPACTS INCLUDE...
A FEW SMALL BROKEN TREE BRANCHES...
AN ISOLATED POWER OUTAGES POSSIBLE...
A FEW LOOSE OBJECTS TOPPLED...
HAZARDOUS DRIVING CONDITIONS...
THE STRONG THUNDERSTORM WILL REMAIN ACROSS...
NORTHWESTERN TOM GREEN...SOUTHERN STERLING AND NORTHERN IRION
COUNTIES.
LAT...LON 3163 10123 3170 10077 3169 10075 3143 10076
3150 10124
TIME...MOT...LOC 2236Z 267DEG 20KT 3156 10118Local storm report, Apr 6, 7:14 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
714 PM CDT SUN APR 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM HAIL BARNHART 31.13N 101.17W
04/06/2014 E1.75 INCH IRION TX UNKNOWN
POSSIBLE FUNNEL CLOUD OBSERVED SHORTLY BEFORE 700 PM
WITH THE STORM NEAR BARNHART... AND GOLFBALL SIZE HAIL
WAS REPORTED AT 704 PM.
&&
EVENT NUMBER SJT1400081
19The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 7:04 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Irion, Schleicher | 41 min |
| Apr 6, 7:40 PM CDT | Special Weather Statement | SJT | Tom Green | 50 min |
| Apr 6, 7:44 PM CDT | Tornado Warning | SJT | Schleicher | 31 min |
| Apr 6, 8:13 PM CDT | Special Weather Statement | SJT | Schleicher | 32 min |
| Apr 7, 3:07 PM CDT | Special Weather Statement | SJT | Tom Green | 23 min |
| Apr 7, 3:09 PM CDT | Special Weather Statement | SJT | Schleicher | 36 min |
| Apr 7, 3:19 PM CDT | Special Weather Statement | SJT | Shackelford | 26 min |
| Apr 7, 3:33 PM CDT | Special Weather Statement | SJT | Schleicher | 27 min |
| Apr 7, 3:35 PM CDT | Special Weather Statement | SJT | Tom Green | 25 min |
Nearby
Tornado Warnings in Texas, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.